Alert archive / Tennessee / Frost Advisories in 2018

Frost Advisory 4, NWS Memphis, TN

April 10, 2018Alcorn County, Benton County, Tippah County, Mississippi; 13 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Apr 10, 2018, 3:01 PM CDT for Alcorn County, Benton County, Tippah County, Mississippi; 13 counties in Tennessee. It took effect at Apr 11, 2018, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 3:01 PM CDT (20:01 UTC)
In effect from
Apr 11, 2018, 1:00 AM CDT
Expired
Apr 11, 2018, 7:35 AM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Benton County, MS, Tippah County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS74 KMEG 102001
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
301 PM CDT Tue Apr 10 2018

...Frost possible across portions pf West NT and North MS late
tonight into early Wednesday...

MSZ003>005-TNZ003-004-020>022-051>055-090>092-110815-
/O.NEW.KMEG.FR.Y.0004.180411T0600Z-180411T1300Z/
Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN-
Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Martin, 
Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
301 PM CDT Tue Apr 10 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Wednesday. 

* TEMPERATURE/FROST COVERAGE...33 to 36 degrees.

* TIMING...current to 8 AM CDT.

* IMPACTS...Cold conditions could damage sensitive vegetation if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
289 
WWUS74 KMEG 102048 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Memphis TN
348 PM CDT Tue Apr 10 2018

...Frost possible across portions of West TN and North MS late 
tonight into early Wednesday...

MSZ003>005-TNZ003-004-020>022-051>055-090>092-110500-
/O.CON.KMEG.FR.Y.0004.180411T0600Z-180411T1300Z/
Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN-
Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Martin, 
Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
348 PM CDT Tue Apr 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURE/FROST COVERAGE...33 to 36 degrees.

* TIMING...current to 8 AM CDT.

* IMPACTS...Cold conditions could damage sensitive vegetation if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
657 
WWUS74 KMEG 110221
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
921 PM CDT Tue Apr 10 2018

...Frost possible across portions of West TN and North MS late
tonight into early Wednesday...

MSZ003>005-TNZ003-004-020>022-051>055-090>092-111030-
/O.CON.KMEG.FR.Y.0004.180411T0600Z-180411T1300Z/
Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN-
Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Martin, 
Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
921 PM CDT Tue Apr 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURE/FROST COVERAGE...33 to 36 degrees.

* TIMING...Through 8 AM CDT.

* IMPACTS...Cold conditions could damage sensitive vegetation if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KRM
611 
WWUS74 KMEG 110832
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
332 AM CDT Wed Apr 11 2018

...Frost possible across portions of West Tennessee and North
Mississippi this morning...

MSZ003>005-TNZ003-004-020>022-051>055-090>092-111300-
/O.CON.KMEG.FR.Y.0004.000000T0000Z-180411T1300Z/
Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN-
Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Martin, 
Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
332 AM CDT Wed Apr 11 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...33 to 36 degrees.

* TIMING...Through 8 AM CDT this morning.

* IMPACTS...Cold conditions could damage sensitive vegetation if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
413 
WWUS74 KMEG 111235
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
735 AM CDT Wed Apr 11 2018

MSZ003>005-TNZ003-004-020>022-051>055-090>092-111345-
/O.CAN.KMEG.FR.Y.0004.000000T0000Z-180411T1300Z/
Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN-
Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Martin, 
Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
735 AM CDT Wed Apr 11 2018

...FROST ADVISORY IS CANCELLED...

Temperatures have already begun to warm across the advisory area.
Thus, the National Weather Service in Memphis has cancelled the 
Frost Advisory. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 10, 12:18 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 10, 12:18 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1218 PM CDT Tue Apr 10 2018

.UPDATE...
Updated to include the 18z aviation discussion.

&&

.PREV DISCUSSION... /issued 1012 AM CDT Tue Apr 10 2018/

UPDATE...Morning Discussion.

DISCUSSION...

Raised Temperatures a bit across most of the Midsouth this
afternoon, the exception being Northeast Arkansas where a few
clouds are rotating across the Region. Highs should range from the
Middle 50s to Middle 60s. Northern areas will see a mix of
clouds and sun with mostly clear skies generally across the
Southern twp- thirds of the Midsouth. Clear skies tonight will
result in another cool morning. Morning lows will be in the middle
30s to around 40 degrees.

PREV DISCUSSION... /issued 402 AM CDT Tue Apr 10 2018/

DISCUSSION...Surface analysis this morning places a 1029 mb ridge
of high pressure over the Central and Southern Plains this
morning while a weak cold front has passed through the Mid-South.
Some mid-level clouds are moving across portions of Northwest
Tennessee and Northeast Mississippi producing partly cloudy skies.
As of 3 AM CDT, temperatures across the forecast area are in the
40s at most locations.

A ridge of high pressure will settle in across the Lower
Mississippi Valley Today into Thursday. Highs today will remain
below normal with temperatures ranging from the lower to middle
60s across North Mississippi and 50s elsewhere. Lows tonight will
fall back into the 30s areawide with middle 30s possible near the
Tennessee River. These temperatures combined with light winds and
clear skies may result in the development of frost predominantly
along the Tennessee River. These trends will be monitored today
for a potential Frost Advisory across the above mentioned area.

Northwest upper level flow aloft will gradually subside Wednesday
into Thursday as mid level heights increase across the region.
Moderating temperatures are expected through Friday with highs
reaching the 70s to approaching 80 degrees for Thursday and
Friday.

Long term models indicate a deep upper level trough will move from
the Central/Southern Plains into the Middle/Lower Mississippi
Valleys Friday Friday night into Saturday. Some timing differences
remain with the Canadian and ECMWF being slower than the
operational GFS bringing the strong upper level trough and cold
front through the region. The potential remains for some strong
to perhaps severe thunderstorms Friday afternoon into Saturday but
confidence remains low in this forecast due to model
disagreements in timing. This potential event will continue to be
monitored in subsequent model runs. Stay tuned...

Cooler and drier air will filter in behind the front for the
remainder of the long term forecast.

CJC

.AVIATION...
/18z TAFs/

VFR conditions will prevail through the period. A SCT/BKN deck of
clouds will traverse the Mid-South this afternoon into the early
evening, resulting in ceilings generally in the 4-5 kft range.
These clouds are expected to quickly diminish after sunset with
mostly clear conditions overnight. North winds around 10 kts will
become light and variable after 00z, returning from the south by
Wednesday morning. Expect occasional gusts of 15-20 kts by early
afternoon.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Apr 10, 4:07 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
407 AM CDT Tue Apr 10 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
407 AM CDT Tue Apr 10 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Frost is possible across portions of the Mid-South near the
Tennessee River late tonight into early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a potential for a few strong to perhaps severe
thunderstorms late Friday afternoon into Saturday across portions
of the Mid South. However, uncertainty still remains regarding
specific details for this event. Please continue to monitor the
latest forecast for updates through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Friday afternoon into Saturday.

Nearby

Frost Advisories in Tennessee, 2018Frost Advisories in Mississippi, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.